Results 1 to 9 of 9

Thread: Call me patches :/

  1. #1
    Join Date
    Nov 2011
    Location
    From Brooklyn to VA...soon back to NYC
    Posts
    37
    Thanks
    0
    Thanked 6 Times in 4 Posts

    Default Call me patches :/

    Hey guys,

    I haven't posted here in a bit but I wanted to drop in and update you all on my progress. Well, I guess I'm lucky because I've had a significant amount of good days. The treatment appears to be working for the most part. I have had a few days where I felt terrible, yesterday included. Today I'm o.k. Some joint and flank pain, but its not unbearable. I did make a new discovery about 20 minutes ago...more bald spots! I had 2 upon diagnosis, but they were relatively small. Now I've got more and they are significantly larger. :/ It blows! I'm trying to keep a positive outlook. After all, its only hair, right? I guess, but I'd be lying if I said my pride wasn't hurt when i saw the patches. Good thing is, I have dreads so I can hide the patches for now. My issue is, I don't know if its the chemo or the lupus that is causing the hair to disappear. Aside from that, I'm on iv steroids and daily prednisone soooo I'm eating like a hog and I feel like I'm getting fat. But the scale has been my friend because it says that in 3 weeks ive only gained 4lbs. But I LOOK bigger. I dont really care about that though, aside from not wanting to buy new clothes. Well Im gonna go stuff my face now, soooo I'll be back to check in soon. I pray everyone is doing well. I wish you all GREAT DAYS AHEAD!

    Carli

  2. #2
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,918
    Blog Entries
    1
    Thanks
    1,396
    Thanked 1,617 Times in 1,107 Posts

    Default

    thank you for keeping us updated.
    steroids have a habit of helping our body retain water.
    so we swell in all the wrong places.

    the good news is that when the steroids stop.
    we slowely release the water.

    sorry about the hair.
    many people here have the same issue.
    i am lucky... my hair is thin and breaks easy.
    but no patches yet.

  3. #3
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Hi Carli,
    Welcome back! You have a great attitude. LOL - dreads hiding patches makes me giggle.
    I love to cook, so I've given up on a girlish figure, even though I'm not on steroids. Good food is one of the things that I can still enjoy in life, so I do enjoy it.
    Hugs,
    Marla

  4. #4
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,859
    Thanks
    145
    Thanked 411 Times in 337 Posts

    Default

    Hi Carli,

    As for the hairloss, I had alot of hairloss, just from the Lupus, way before I started ANY meds. Mine wasn't in patches, just loosing alot of hair. When I was put on MTX, my hairloss got less.
    I am with Marla, about the eating, we have to give up so much, but eating is one thing I can enjoy. I have a few pounds more than I would like, but my rheumy said, it's nothing to worry about.
    My husband said, with all the problems I have, with dealing with the Lupus, RA, Fibro, Asthma,Sjogrens and mild Raynauds, I shouldn't waste time on worrying about my weight.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  5. #5
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Quote Originally Posted by professor825 View Post
    I did make a new discovery about 20 minutes ago...more bald spots! I had 2 upon diagnosis, but they were relatively small. Now I've got more and they are significantly larger. :/ It blows! I'm trying to keep a positive outlook. After all, its only hair, right? I guess, but I'd be lying if I said my pride wasn't hurt when i saw the patches. Good thing is, I have dreads so I can hide the patches for now. My issue is, I don't know if its the chemo or the lupus that is causing the hair to disappear.
    Hi Carli,

    When I was first diagnosed with SLE, I had two patches of hair fall out on the back of my head. It's called Alopecia Arreatta, and in my case, the Rheumo said it was definitely Lupus that caused it, and not my meds. It took some time, but eventually it all grew back, and I've had no more hair loss since.

    Rob
    Last edited by rob; 12-19-2011 at 04:30 PM.

  6. #6
    Join Date
    Nov 2011
    Location
    From Brooklyn to VA...soon back to NYC
    Posts
    37
    Thanks
    0
    Thanked 6 Times in 4 Posts

    Default

    Steve,

    I am truly looking forward to getting off the steroids. Not really just because of the weight, but just in general.

    Marla & Debbie,

    I totally understand about the food. I've always said food is my friend. I've always had a large appetite so these steroids make it even bigger. Sometimes I feel like I cant stop eating. But I've been trying to control myself. We'll see how it turns out.

    On another note, I'm going through a crazy flare right now. I have an appt. with my rheumy in the a.m. so Im going to ask her for something to help with the pain. I take diclofenac 75mg 2Xs daily(its an NSAID) but it doesnt seem to be working. The Tylenol arthritis doesnt help either, so I hope she can give me something for some relief. Anywho, how are all of you doing?

  7. #7
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default

    Thinking of you and i can identify.

    Love
    Amandax.xxx
    I am still here,just been on new meds so unable to function like i used to.I will pop back,just know im thinking of you all and hoping you are keeping on keeping on.xxxxxxx

  8. #8
    Join Date
    Nov 2011
    Location
    From Brooklyn to VA...soon back to NYC
    Posts
    37
    Thanks
    0
    Thanked 6 Times in 4 Posts

    Default

    Thanks Angel!

  9. #9
    Join Date
    Nov 2011
    Location
    From Brooklyn to VA...soon back to NYC
    Posts
    37
    Thanks
    0
    Thanked 6 Times in 4 Posts

    Default

    Rob,
    It seems like I'm losing hair from both. I have patches like you describe, but my hair is also thinning and coming out in the fashion that most people describe when on cytoxan (cyclophosphamide). Im sure it will grow back, so I'm trying to take it all in stride. Thanks for sharing your experience and I hope you are having good days lupus wise.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •